What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 23, 5:25 PM CST, 10 minutes earlier.
Area forecast discussion, Sep 23, 5:25 PM CST, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
625 PM CDT Sat Sep 23 2017
.UPDATE...
For 00Z TAFS.
&&
.NEAR TERM...(Tonight)
Issued at 307 PM CDT Sat Sep 23 2017
Isolated showers continue to develop along the Cumberland Plateau in
TN and weaken as they progress into northern AL. This activity will
ween with sunset.
Warmer than normal afternoon temps will cool down into the mid 60s
tonight. With light winds and mostly clear skies, patchy fog is
possible again tonight, especially in valley locations, near bodies
of water and where rain fell this afternoon.
.SHORT TERM...(Sunday through Monday night)
Issued at 307 PM CDT Sat Sep 23 2017
Patchy fog will dissipate shortly after sunrise. Daytime highs will
continue to be warmer than normal as we head into next week. An
upper low anchored in the northern Gulf will lift northwest into
central Mississippi on Sunday, with weak height falls across the TN
Valley. This will allow temps to be a degree or two cooler than the
past few days, mid 80s, and a few showers/storms Sunday afternoon,
mainly in the western half of the forecast area. Monday on the other
hand will be dry as a ridge to our northeast builds further south
thanks to Hurricane Maria.
.LONG TERM...(Tuesday through Friday)
Issued at 307 PM CDT Sat Sep 23 2017
The TN Valley will remain under the influence of an upper level
ridge and surface high pressure at the start of the long term
period. Meanwhile, an upper trough will slowly eject east of the
Rockies and push in the Central Plains on Tuesday, while TC Maria
continues its slow northward progression off the Atlantic Coast.
Given the high in place, dry conditions will continue through the
day on Tuesday, with the continuation of above normal temperatures
as highs warm into the upper 80s across the area.
As the upper trough continues to move east on Wednesday, an upper
ridge will build from the central Gulf Coast and into the TN Valley.
Meanwhile, high pressure to the north will shift winds to a more
northerly direction during the day. Temperatures will be hot once
again due to the increase in thicknesses, however with northerly
flow returning, dewpoints will be a couple of degrees cooler. The
upper trough will essentially flatten as it moves into the area,
leaving near zonal mid level flow across much of the region on
Thursday and continuing through the weekend.
A reinforcing cold front will swing across the area late Wednesday
night, bringing a nice change across the area beginning as early as
Thursday. As the stronger surface high builds in from southern
Canada, cooler air will filter southward. Latest guidance shows very
little in the way of precip with this front, as we get cut off from
the moisture ahead of it and the forcing associated with the actual
front remains weak. Therefore, have removed pops from the forecast
on Thursday. Temperatures will be the noticeable difference behind
the front, with highs on Thursday remaining near seasonal norms in
the lower 80s. As the high continues to move southward, even cooler
temperatures are forecast, with highs on Friday and Saturday
struggling to make it out of the 70s. Dewpoints will also cool, and
help overnight lows drop into the 50s for the latter part of the
extended forecast period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 624 PM CDT Sat Sep 23 2017
VCTS will hang on at KHSV for another hour, before dissipating
quickly with the loss of heating. Moist boundary layer conditions
overnight will result in some light MVFR/IFR fog development at each
terminal, with the potential for brief MVFR conditions around sunrise
at KMSL. Thereafter, a mostly clear sky and light winds will
continue through the remainder of the period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...JMS
SHORT TERM...JMS
LONG TERM...73
AVIATION...AMP.24
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 23, 2:05 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
305 PM CDT Sat Sep 23 2017
ALZ001>010-016-TNZ076-096-097-241100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
305 PM CDT Sat Sep 23 2017
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This afternoon and Tonight...
Isolated to scattered thunderstorms are possible this afternoon
across the outlook area. Some of the stronger storms may be capable
of gusty winds and locally heavy rainfall.
Patchy dense fog will be possible near lakes, rivers, and valley
locations tonight, with visibilities lowering below one mile at
times.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The probability for widespread hazardous weather is low.
Isolated thunderstorms are possible west of I-65 on Sunday afternoon.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Sep 23, 2:53 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
353 PM CDT SAT SEP 23 2017
ALZ009-232130-
Jackson AL-
353 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON COUNTY UNTIL
430 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Skyline, or 17 miles northwest of Scottsboro, moving
southwest at 10 mph.
Pea size hail and gusty winds up to 40 mph will be possible with
this storm.
Locations impacted include...
Skyline, Pleasant Groves, Hytop, Princeton, Estillfork, Larkin,
Trenton and Hollytree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3471 8623 3483 8633 3487 8635 3489 8634
3491 8631 3492 8631 3494 8628 3492 8626
3495 8626 3499 8619 3499 8614 3489 8602
TIME...MOT...LOC 2053Z 048DEG 11KT 3491 8616
SL.77Special weather statement, Sep 23, 3:04 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
404 PM CDT SAT SEP 23 2017
ALZ006-009-232130-
Madison AL-Jackson AL-
404 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND
NORTHEASTERN MADISON COUNTIES UNTIL 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Skyline, or 17 miles northwest of Scottsboro,
moving southwest at 10 mph.
Penny size hail and gusty winds up to 40 mph will be possible with
this storm.
Locations impacted include...
Skyline, Gurley, Pleasant Groves, Princeton, Estillfork, Larkin,
Garth, Trenton and Hollytree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8621 3485 8607 3465 8630 3485 8648
TIME...MOT...LOC 2103Z 048DEG 10KT 3489 8620
SL.77
Special weather statement, Sep 23, 4:23 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
523 PM CDT SAT SEP 23 2017
ALZ010-232300-
De Kalb AL-
523 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB COUNTY UNTIL
600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm over
Little River Falls, or near Little River Canyon National Preserve,
moving west at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Payne, Rainsville, Little River Canyon National Preserve,
Collinsville, Fyffe, Little River Falls, Pine Ridge, Shiloh, Peeks
Corner and Desoto State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3448 8558 3444 8558 3441 8561 3437 8563
3436 8566 3434 8568 3426 8577 3426 8581
3424 8581 3424 8584 3420 8585 3449 8590
3451 8554
TIME...MOT...LOC 2222Z 079DEG 17KT 3439 8559
SL.77Special weather statement, Sep 23, 4:44 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
544 PM CDT SAT SEP 23 2017
ALZ010-232315-
De Kalb AL-
544 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB COUNTY UNTIL
615 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Little River Canyon National Preserve, moving west at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Payne, Rainsville, Little River Canyon National Preserve,
Collinsville, Fyffe, Little River Falls, Pine Ridge, Shiloh, Lakeview
and Peeks Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3441 8561 3437 8563 3436 8566 3434 8568
3426 8577 3426 8581 3424 8581 3424 8584
3423 8585 3421 8595 3448 8598 3447 8558
3444 8558
TIME...MOT...LOC 2244Z 084DEG 20KT 3436 8568
SL.77Special weather statement, Sep 23, 5:01 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
601 PM CDT SAT SEP 23 2017
ALZ009-010-232330-
De Kalb AL-Jackson AL-
601 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
DEKALB COUNTIES UNTIL 630 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvania, or 7 miles north of Rainsville, moving southwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rainsville, Henagar, Sylvania, Powell, Section, Pisgah, Dutton and
Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3471 8579 3462 8563 3445 8587 3459 8602
TIME...MOT...LOC 2301Z 045DEG 12KT 3460 8583
SL.77
Special weather statement, Sep 23, 5:29 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
629 PM CDT SAT SEP 23 2017
ALZ008-010-240000-
Marshall AL-De Kalb AL-
629 PM CDT SAT SEP 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 700 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, or 9 miles northeast of Boaz, moving west at 20 mph.
Nickel size hail...very heavy rainfall...and wind gusts up to 50 mph
will be possible with this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Crossville, Geraldine, Douglas,
Lakeview, High Point, Skirum and Lake Guntersville St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3413 8634 3441 8636 3437 8588 3420 8589
3420 8611 3419 8611 3418 8619 3412 8627
3411 8632
TIME...MOT...LOC 2328Z 087DEG 18KT 3428 8601
SL.77